Texas, 2007Tornadoes and Damaging Wind in Texas, September 5, 2007
September 5, 2007 · NWS SHV · 3 events in 3 counties and zones
An upper level trough was located across northeast Oklahoma with a 40-50kt upper level jet streak rounding the base of the trough across northeast Texas. scattered to numerous showers and thunderstorms developed across northeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough was located across northeast Oklahoma with a 40-50kt upper level jet streak rounding the base of the trough across northeast Texas. With plentiful moisture in place and lift provided by the dynamics of the trough...scattered to numerous showers and thunderstorms developed across northeast Texas. Shear was sufficient in the lower and mid levels of the atmosphere such that rotating thunderstorms developed near the interstate 30 corridor of northeast Texas and two of these thunderstorms produced brief tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 5, 9:45 AM CST, 55 minutes earlier.
Area forecast discussion, Sep 5, 9:45 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT WED SEP 5 2007
.DISCUSSION...
LARGE AREA OF SHOWERS AND THUNDERSTORMS...HAS NOT MOVED MUCH PAST
FEW HOURS. THIS ACTIVITY COVERING MOST OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. INTENSITY OF CONVECTION
NOT YET INCREASING SO APPEARS NO IMMEDIATE SVR OR FLOODING THREAT.
CONTINUED TRAINING COULD YIELD A LITTLE BIT OF FLOOD PROBLEMS...
SO WILL ESPECIALLY WATCH COUNTIES WITH ONE HOUR FFG VALUES OF
2.5 INCHES OR LESS. 3 HOUR VALUES PROBABLY MORE CONCERN AS DONT
SEE RAINFALL INTENSITIES THAT WOULD ALARM ONE HOUR VALUES.
UPDATED TO BRING A LARGER POP GRADIENT ACROSS REGION...90 PERCENT
NW WITH ONGOING ACTIVITY...TO ONLY 30 PERCENT SE PORTIONS OF AREA.
LEFT AFTN HIGHS UPPER 80S TO NEAR 90 OVER PARTS OF LA...WHERE
PARTIAL SOLAR HEATING WILL CONTINUE. LOWERED HIGH TEMPS TO AROUND
80 TO LOWER 80S WHERE RAIN IS OCCURRING. /VII/
&&
.AVIATION...
AREA RADARS SHOW A LARGE AREA OF SHRA...WITH A FEW EMBEDDED TSRA...
CONTINUES ACROSS MUCH OF CENTRAL TX. THE RAIN AREA IS ASSOCIATED
WITH A SHORTWAVE TROUGH...LIFTING NORTHEAST INTO THE MID-MISSISSIPPI
VALLEY. ADDITIONAL SHRA/TSRA DEVELOPMENT IS EXPECTED THROUGH THIS
EVENING... AS ANOTHER SHORTWAVE TROUGH IS PICKED UP BY A SYSTEM
MOVING THROUGH THE NORTHERN PLAINS.
EXPECT THE GREATEST FOCUS WITH ONGOING CONVECTION TO REMAIN W OF A
KLFK-KSHV-KDEQ LINE BUT JUST ABOUT ALL TERMINALS SHOULD SEE AT LEAST
THE POSSIBILITY FOR SHRA/TSRA. MOST AIRPORTS EXPECTED TO REMAIN IN
MVFR FLIGHT CATEGORIES WITH ISOLATED IFR CONDITIONS LASTING LESS
THAN 20-30 MINUTES IN THE VICINITY OF CONVECTION.
MIGHT STILL SEE FLIGHT CATEGORY REDUCTIONS OUTSIDE OF PRECIPITATION
AREAS DUE TO CIGS/VSBYS TOMORROW MORNING. CONSIDERING BOUNDARY LAYER
WIND SPEEDS...BR/FG SHOULD NOT BE AS BIG CONCERN. IF PROBLEMS ARISE
OVERNIGHT OUTSIDE OF SHRA/TSRA AREAS... IT WILL MORE THAN LIKELY BE
DUE TO LOW CIGS. /01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 85 74 88 75 / 70 50 50 30
MLU 89 73 87 74 / 30 50 50 30
DEQ 80 72 89 74 / 90 50 30 30
TXK 83 74 89 75 / 90 50 50 30
ELD 85 74 89 74 / 50 50 50 30
TYR 82 75 89 75 / 70 50 50 30
GGG 83 74 90 75 / 70 50 50 30
LFK 84 74 90 75 / 60 50 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 5, 5:00 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED SEP 5 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED SEP 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO
THE FOUR STATE AREA THIS MORNING...AND THEN CONTINUE THROUGH THE
AFTERNOON HOURS. A FEW OF THESE STORMS WILL BE PRODUCING GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
LINGERING MOISTURE WILL KEEP A CHANCE FOR THUNDERSTORMS IN THE
FORECAST DAILY THROUGH TUESDAY. HOWEVER THE POTENTIAL FOR SEVERE
THUNDERSTORMS DURING THIS TIME PERIOD IS VERY LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
11
Tornado, Wood
- When
- September 5, 10:40 AM CST to 10:45 AM CST
- Where
- Wood County, 2.5 mi ENE of Mineola to 2.5 mi NE of Mineola
- Rating
- EF1
- Path length
- 0.98 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.684, -95.440
The tornado touched down east northeast of Mineola, Texas. Damage consisted of a few trees snapped at mid trunk and large branches broken off other trees. A mobile home was shifted off its foundation a few feet but not rolled. The mobile home was anchored down. The porch associated with the mobile home was removed as well. A portion of a roof attached to an outbuilding was also removed. The tornado was rated and EF1 on the Enhanced Fujita scale with a path length of nearly one mile and a path width of 50 yards. DOD-2.
Thunderstorm Wind, Morris
- When
- September 5, 1:45 PM CST
- Where
- Morris County, 1 mi E of Naples
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 33.200, -94.663
Damaging wind gusts took the top out of some trees near a home. The storm also demolished a barn and utility building and blew some shingles off the roof of the home.
Tornado, Bowie
- When
- September 5, 2:10 PM CST to 2:15 PM CST
- Where
- Bowie County, 2 mi E of Simms to 1 mi W of Old Boston
- Rating
- EF1
- Path length
- 3 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.350, -94.485
The tornado touched down in the small community of Old Union east of Simms, Texas. A small portion of a roof to a home was removed along with two metal garage doors that were pushed inward. A few trees were wither uprooted or snapped. The tornado was rated an EF1 on the Enhanced Fujita Scale with a path length of 3 miles and a path width of 50 yards. The tornado lifted approximately 315 pm...one mile west of the community of Old Boston. DOD-2.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 5, 2007$206,000 · EF2 · 15 events
- Flash Flood and Hail in Colorado, September 5, 2007$15,000 · 1 in hail · 13 events
- Flash Flooding and Heavy Rain in Idaho, September 5, 20074 events
- Waterspouts in Gulf of Mexico, September 5, 20073 events
- Flash Flood in Idaho, September 5, 20071 event
- Waterspout in South Atlantic Coastal Waters, September 5, 20071 event
- Tornado in Idaho, September 5, 2007EF0 · 1 event
- Hail in Idaho, September 5, 20070.75 in hail · 1 event
- Flash Flood in Wyoming, September 5, 2007$5,000 · 1 event
- Damaging Wind in Illinois, September 5, 200750 kt wind · 1 event
- Flash Flood in Utah, September 5, 2007$2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56213, 56233, 56214.